| Model Number |
MC2-4590S |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
Failure of Implant (1924)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ nor were radiographs provided to confirm the alleged event.No root cause can be confirmed at this time.
Event or Problem Description
Information was received after the third lengthening of the rods, x-ray images revealed that the end cap had loosened.There was no patient injury reported.
Additional Manufacturer Narrative
Even though no product has been returned, fsca investigation was performed and variation in the torque applied to the threaded cap during the assembly process was identified as the root cause of the failure.Per the manufacturing instructions, the threaded cap must be tightened to 40 in-lbs.Although all operators followed the assembly procedure, and the torque wrench indicated 40 in-lbs was applied, the manner of using the torque wrench resulted in variances in applied torque.The manner in which the operator handles the torque wrench may impact the actual torque applied to the end cap, thereby creating a false positive that the specified torque has been applied.If the specified torque is not applied, the effectiveness of the cap tightening process may be compromised.